My PMD said that there's no longer a patch lower than 12.5mcg. This is my 2nd time coming off of these patches- the 1st time the lowest dose available was 7mcg, now 12.5 is it??? My last 12.5 fell off while taking a shower & disappeared. It's been 48 hours & I feel like I've been hit by a car. I have arthritis & severe stenosis in my spine, fibromyalgia & nearly all of the ailments that go with that- i.e. IBS, chronic fatigue, carpal tunnel, fibrosis, etc... I've had 4 surgeries on my neck alone- & am fused at C4, 5 & 6, C7 to T1. I've been on this patch for a combined total of nearly 10yrs. The highest dosage I was on- 75msg, the longest dosage I was on- 50msg. I began having withdrawal symptoms between patch changes, so my PMD changed the wear time to 48hrs per patch instead of 72hrs. That worked for a few months (4-5) & the extreme hot flashes/cold sweats returned accompanied by nausea & bouts of diarrhea. While cleaning up a few days ago- I found an unopened box of 25mcg patches & wondered if it was possible to cut them into thirds & eventually fourths to further ween me off in a more gentle manner. I was given 10/325 Percocet 3x's daily as needed- but I've found I'm needed more that 3 per day to manage my pain level. I was also given another drug to help with withdrawal- it's classified as a medication for hypertension. It helps with the severe hot flashes. Any advice would be much appreciated!!
Lolane; NO NEVER CUT THESE PATCHES THE ONLY way to lower the dose is to get a patch with a lower strength this is very dangerous to alter the patch in any way. That changes the release of the dose that is in it and can even cause an overdose of the medication check with your doctor.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jul 2011 • 1 answer
Posted 5 Dec 2014 • 2 answers
Posted 25 Dec 2014 • 5 answers
Posted 12 Jan 2016 • 3 answers
Posted 25 Apr 2016 • 1 answer